Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

A note on the potential vortex in a wall jet


Author: Susann J. N. Shaw
Journal: Quart. Appl. Math. 30 (1972), 351-356
DOI: https://doi.org/10.1090/qam/99723
MathSciNet review: QAM99723
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Recently Gurevich [1] found an exact solution for the problem posed by the plane flow past a vortex of an inviscid, incompressible fluid which is bounded above by a free surface and below by a horizontal wall. This solution, which is found by using a conformal mapping of the flow region onto the interior of a semicircular region, is restricted to flows with at least one stagnation point.


References [Enhancements On Off] (What's this?)

  • [1] M. I. Gurevich, Vortex near a free surface; PMM 27 (5), 899-902 (1963); English transl., J. Appl. Math. Mech. 27 (5), 1370-76 (1963) MR 0163527
  • [2] B. Hopkinson, On discontinuous fluid motions involving sources and vortices, Proc. London Math. Soc. 29, 142-164 (1898) MR 1576436


Additional Information

DOI: https://doi.org/10.1090/qam/99723
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society